MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) analyzed the data provided by the customer to determine the cause of the discordant results on the advia 2120i hematology system with single aspirate and found no issues.Siemens informed the lab manager that sample handling errors potentially contributed to the discordant results and the lab manager accepted this rationale.The customer has informed siemens that three patients were affected by this event and at least one of the patient sample's original tube was drawn from the arm with an i.V.Running and the sample was diluted, causing the low hgb results.The patient's blood was redrawn from the other arm and correct results were obtained.A siemens headquarters support center (hsc) specialist further investigated the event and determined the cause of the discordant results was due to a sample integrity issue.The system is performing according to specifications.No further evaluation of this system is required.Mdr 2432235-2017-00571, mdr 2432235-2017-00572, mdr 2432235-2017-00573, mdr 2432235-2017-00574 and mdr 2432235-2017-00575 were filed for the same event.
 
Event or Problem Description
Discordant, falsely low hemoglobin (hgb) results were obtained on a patient sample on two advia 2120i hematology systems.The same sample was rerun on one of the advia 2120i system, resulting lower.A discordant, falsely low hgb result was reported to the physician, who questioned the result.Other parameters in the complete blood count (cbc) were also affected, but it is unknown whether these results were reported to the physician and the correct results for the other parameters are unknown.The patient blood was redrawn and run on both systems, resulting in higher hgb results.A corrected report was provided to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) filed the initial mdr 2432235-2017-00570 on october 25, 2017.Additional information (october 23, 2017): upon further investigation, siemens determined that the cause of the discordant results was due to an operational error in drawing the patient's blood.Updated to reflect this information.The initial mdr (mdr 2432235-2017-00570) and the initial mdr indicates that discordant low hemoglobin (hgb) results were obtained on the patient sample on both advia 2120i hematology systems ((b)(4)).Corrected data (october 27, 2017): the discordant hgb result of 5.7 g/dl was not obtained on the advia 2120i hematology system with sn (b)(4).There were no reports of discordant hgb results obtained on the advia 2120i hematology system with sn (b)(4) for this patient sample.Updated to reflect this information.Mdr 2432235-2017-00571_s1, mdr 2432235-2017-00572_s1, mdr 2432235-2017-00573_s1, mdr 2432235-2017-00574_s1, and mdr 2432235-2017-00575_s1 were filed for the same event.
 
Event or Problem Description
Discordant, falsely low hemoglobin (hgb) results were only obtained on the patient sample on the advia 2120i hematology system with serial number (sn) (b)(4).There were no reports of discordant hgb results obtained on the advia 2120i hematology system with sn (b)(4) for this sample.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key6976752
Report Number2432235-2017-00570
Device Sequence Number1156911
Product Code GKZ
UDI-Device Identifier00630414581965
UDI-Public00630414581965
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE
Device Catalogue Number10488923
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/30/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR